Bicarbonate Coffee Lemon Prilosec Tea Anemia Aspartame Aspirin Asthma Candy Chocolate Death Garlic GERD Gluten Lifting MSG Paleo Sleeping Soda Starbucks Synthroid Tylenol Vomiting
Tylenol is an effective painkiller. Physicians often recommend it—particularly for people who have stomach problems—over other painkillers. Does Tylenol (also known as acetaminophen, paracetamol) cause constipation or heartburn?
Tip: New data suggest that Tylenol causes stomach problems such as heartburn. Tylenol has gastrointestinal side effects.
Constipation. I continued my research into constipation in the medical references online. Tylenol is also known as acetaminophen. It is a known cause of chronic constipation. I found that acetaminophen is associated with this problem.
Chronic constipation is associated with use of acetaminophen, aspirin and non-steroidal anti-inflammatory drugs. The explanation of these associations requires further investigation.Risk factors for chronic constipation
Treatment. Tylenol is associated with constipation. What then could be done to reduce this side effect? Even though it is a side effect, the normal treatments of constipation could be used. Regular exercise and coffee help.Coffee Reduces Constipation
Note: Drinking more water could also help. Please try not to drink excessive coffee. This can result in other health problems.
Heartburn. Does Tylenol—also known as acetaminophen or paracetamol—cause an increase in heartburn? Commonly this medication is said to be less likely to cause this sort of problem. But recent data shows that it does increase heartburn and GERD.
Children and adolescents using... paracetamol had an increased risk of a GERD diagnosis.Gastroesophageal reflux disease in children
The dose of Tylenol influences the rate of gastrointestinal problems like heartburn. Another analysis I found indicates that Tylenol, also called paracetamol, increases the rate of gastrointestinal toxicity (stomach problems).
This view has been challenged by recent epidemiological studies using computerized prescription data, which indicated that paracetamol exhibits dose-dependent [gastrointestinal] toxicity.Gastrointestinal safety of paracetamol
Aspirin also causes constipation. This means that using aspirin instead of Tylenol is probably not going to help much if you need a long-term painkiller. The information on aspirin here is from one of the same sources.Constipated on Aspirin?
Note: Tylenol is a brand name of acetaminophen. Paracetamol is another term for acetaminophen.
Summary. Acetaminophen can cause constipation. If you are suffering from constipation, regular Tylenol use may be a contributing cause. If you need to take a painkiller and are also constipated, it could help to consult a doctor.
Also: Tylenol is thought to be easier on the stomach, but this idea is being challenged.